MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Ischemia (1942); Myocardial Infarction (1969)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the device was difficult to advance and ischemia, and myocardial infarction occurred.During a percutaneous coronary intervention (pci), the rotapro was difficult to advance and the knob did not have smooth movement.The device was replaced to resolve the issue.Ischemia and myocardial infarction was noted in the patient, during the device issue.No further complications reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Correction: (h6) patient code addition.Device evaluated by manufacturer: the returned product consisted of the rotapro atherectomy system.The burr catheter was connected to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.The advancer knob switch was in the backwards position when received and experienced resistance when attempting to move into the forward position.The housings were disconnected, and it was revealed the coil was kinked and stretched at the burr handshake connection.The knob switch was able to move back and forth with no resistance while the housings were disconnected.Product analysis confirmed the reported events, as the kinked and stretched coil caused resistance when attempting to move the advancer knob forward.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16991976
Report Number2124215-2023-25902
Device Sequence Number15220685
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0031085633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown